| About Entrez
Help | FAQ
Single Citation Matcher
Batch Citation Matcher
[A patient with nodal tachycardia
after general anesthesia during medication with a selective serotonin
[Article in German]
R, Kunitz O, Baumert JH, Rossaint R.
Anasthesiologie des Universitatsklinikums der RWTH Aachen.
report on a 62 year old female patient treated with paroxetine, a
selective serotonin reuptake inhibitor, because of an anxiety neurosis
undergoing a vaginal hysterectomy in general anesthesia. Apart from a
dietary treated diabetes mellitus there were no other diseases. There
were no complications during the operation. At the end of the anesthesia
an A-V nodal tachycardia appeared which spontaneously changed to a sinus
rhythm ten hours after the end of the operation. No clinical or
laboratory findings indicated a cardiac ischemia and an additional
Holter ECG-Recording showed no further cardiac arrhythmias. No other
complications occurred afterwards and the patient was discharged after
two weeks. This case report demonstrates clearly that despite a reduced
rate of cardiovascular complications compared to other types of
antidepressants selective serotonin reuptake inhibitors can lead to
perioperative cardiac arrhythmias.
PMID: 11324355 [PubMed - indexed for